Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Birmingham, AL

March 28, 2011Cleburne County, Alabama

NWS Birmingham, AL issued this special weather statement at Mar 28, 2011, 1:43 AM CDT for Cleburne County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2011, 1:43 AM CDT (06:43 UTC)
Expired
Mar 28, 2011, 2:30 AM CDT
In force
47 min
Issued by
NWS Birmingham, AL

County Cleburne County, AL

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS84 KBMX 280643
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 AM CDT MON MAR 28 2011

ALZ021-280730-
CLEBURNE AL-
143 AM CDT MON MAR 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE COUNTY UNTIL
230 AM CDT...

AT 143 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HEFLIN...MOVING EAST AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EDWARDSVILLE...
  FRUITHURST...
  ABERNATHY...
  MUSCADINE...
  I 20 WELCOME CENTER...


&&

LAT...LON 3352 8564 3363 8566 3365 8564 3371 8564
      3376 8536 3375 8535 3360 8532 3357 8532
TIME...MOT...LOC 0643Z 258DEG 52KT 3363 8555

$$

75

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 12:08 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 28, 12:08 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1208 AM CDT MON MAR 28 2011

.UPDATE...AVIATION AND PUBLIC FORECAST DISCUSSIONS.

&&

.DISCUSSION...

THE STORMS JUST KEEP COMING...WITH UPDRAFTS ROOTED ABOVE THE
BOUNDARY LAYER.  STILL POTENT.  INCREASED POPS PRETTY MUCH
EVERYWHERE FOR THE REST OF THE NIGHT...AND MADE A FEW TEMPERATURE
ADJUSTMENTS AS WELL.

/61/

&&

.AVIATION...06Z TAF DISCUSSION.

THE BULK OF THE ONGOING CONVECTION...AND EXTRAPOLATED TRAJECTORIES
OF UPSTREAM STORMS...SUGGEST THAT TAF LOCATIONS MAY LARGELY DODGE
BULLETS OVERNIGHT WITH STORMS STAYING LARGELY TO THE NORTH. HAVING
SAID THAT...WILL PROBABLY NEED TO ISSUE PERIODIC UPDATES TO TAFS AS
NEW CELLS DEVELOP AND DIE.  THE STORMS ARE ALSO PLAYING HAVOC WITH
CEILINGS. CONDITIONS SEEM TO WANT TO SOCK IN WITH IFR CEILINGS...BUT
STORMS COME THROUGH AND PASS NEAR BY AND BRIEFLY IMPROVE CONDITIONS.

WILL TRY TO HANDLE THE SITUATION AS BEST I CAN...BUT CONFIDENCE
REMAINS MUCH LOWER THAN NORMAL DUE TO WIDELY VARYING CONDITIONS AND
SCATTERED NATURE OF STORMS.

/61/

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS
AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 27, 8:59 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT SUN MAR 27 2011

ALZ011>015-017>050-281130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
859 PM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVERNIGHT ACROSS ALL
OF CENTRAL ALABAMA. THE THREATS WILL INCLUDE PEA TO QUARTER SIZE
HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA TUESDAY NIGHT AND
MAY IMPACT THE AREA THROUGH THURSDAY. THERE ARE STILL SOME TIMING AND
STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE IS A
CHANCE OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS
APPEAR TO BE THE THREATS. CONFIDENCE REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY TUESDAY EVENING THROUGH THURSDAY.

75

In the hours before

Local storm report, Mar 28, 1:31 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     HAIL             TUSCALOOSA              33.24N 87.54W
03/28/2011  E0.75 INCH       TUSCALOOSA         AL   LAW ENFORCEMENT

            PENNY HAIL ON MCFARLAND AND HIGHWAY 216

&&

LINHARES
Local storm report, Mar 28, 1:34 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     HAIL             2 NW HOOVER             33.40N 86.84W
03/28/2011  E0.88 INCH       JEFFERSON          AL   BROADCAST MEDIA

            NICKEL HAIL AT ROSS BRIDGE

&&

LINHARES
Local storm report, Mar 28, 1:38 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     HAIL             BESSEMER                33.38N 86.96W
03/28/2011  E0.50 INCH       JEFFERSON          AL   PUBLIC

            DIME SIZE HAIL COVERING THE GROUND

&&

LINHARES
Local storm report, Mar 28, 1:41 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             CAHABA HEIGHTS          33.46N 86.73W
03/28/2011  E0.50 INCH       JEFFERSON          AL   BROADCAST MEDIA

            DIME SIZE HAIL AT HIGHWAY 459 AND HIGHWAY 280

&&

LINHARES
Local storm report, Mar 28, 1:42 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 AM CDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             GREENSBORO              32.70N 87.59W
03/26/2011  E0.88 INCH       HALE               AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN DOWNTOWN GREENSBORO.

0128 PM     HAIL             2 E GREENSBORO          32.70N 87.56W
03/26/2011  E1.00 INCH       HALE               AL   TRAINED SPOTTER

            I INCH HAIL REPORTED BY TRAINED SPOTTER.

0134 PM     HAIL             4 WNW FOLSOM            32.70N 87.47W
03/26/2011  M1.50 INCH       PERRY              AL   TRAINED SPOTTER

            1 1/2 INCH HAIL.

0155 PM     HAIL             CLANTON                 32.84N 86.63W
03/26/2011  E1.25 INCH       CHILTON            AL   EMERGENCY MNGR

            PUBLIC REPORT OF HALF DOLLAR SIZE HAIL IN CLANTON.

0159 PM     HAIL             1 S CLANTON             32.82N 86.63W
03/26/2011  M1.50 INCH       CHILTON            AL   EMERGENCY MNGR

            PING PONG BALL SIZE HAIL REPORTED AT THE CLANTON COUNTRY
            CLUB.

0200 PM     HAIL             CLANTON                 32.84N 86.63W
03/26/2011  E1.75 INCH       CHILTON            AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED ON CHEROKEE DRIVE.

0200 PM     HAIL             CLANTON                 32.84N 86.63W
03/26/2011  M1.25 INCH       CHILTON            AL   EMERGENCY MNGR

            ONE AND ONE QUARTER INCH HAIL AT THE CHILTON COUNTY
            AIRPORT.

0201 PM     HAIL             DORA                    33.73N 87.08W
03/26/2011  E0.50 INCH       WALKER             AL   TRAINED SPOTTER

            QUARTER TO HALF INCH HAIL IN DORA AND BAGLEY

0201 PM     HAIL             2 NE CLANTON            32.86N 86.61W
03/26/2011  E1.00 INCH       CHILTON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT EXIT 212 ON I-65.

0207 PM     TSTM WND DMG     3 NE MARION             32.66N 87.28W
03/26/2011                   PERRY              AL   TRAINED SPOTTER

            TREES DOWN.

0221 PM     HAIL             HAYDEN                  33.92N 86.75W
03/26/2011  E0.25 INCH       BLOUNT             AL   BROADCAST MEDIA

            PEA SIZE HAIL ALONG BLOUNT COUNTY RD 5.

0237 PM     HAIL             ONEONTA                 33.95N 86.47W
03/26/2011  E0.25 INCH       BLOUNT             AL   AMATEUR RADIO

            PEA SIZE HAIL REPORTED IN ONEONTA.

0243 PM     HAIL             TROY                    31.81N 85.97W
03/26/2011  E0.25 INCH       PIKE               AL   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS PEA SIZE HAIL IN TROY.

0255 PM     HAIL             EAGLE CREEK             32.94N 85.75W
03/26/2011  E1.25 INCH       TALLAPOOSA         AL   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL IN EAGLE CREEK.

0300 PM     HAIL             3 S GLENCOE             33.91N 85.93W
03/26/2011  E0.88 INCH       CALHOUN            AL   TRAINED SPOTTER

            NICKEL HAIL NEAR SILVER LAKES GOLF COURSE.

0305 PM     HAIL             EAGLE CREEK             32.94N 85.75W
03/26/2011  M3.00 INCH       TALLAPOOSA         AL   FIRE DEPT/RESCUE

            THREE AND ONE HALF INCH HAIL.

0305 PM     TSTM WND DMG     3 N VIDA JUNCTION       32.61N 86.67W
03/26/2011                   AUTAUGA            AL   EMERGENCY MNGR

            ONE MOBILE HOME DAMAGED AND ONE DESTROYED. SEVERAL
            OUTBUILDINGS DAMAGED. SEVERAL HOMES WITH SHINGLE DAMAGE.
            TREES SNAPPED OFF AND UPROOTED. DAMAGE NEAR COUNTY ROAD
            19N AT VIDA. POSSIBLE TORNADO.

0305 PM     TSTM WND DMG     4 WSW DEATSVILLE        32.58N 86.45W
03/26/2011                   AUTAUGA            AL   EMERGENCY MNGR

            TREE DOWN ON POWER LINES AT CR 85 AND 102 IN PINE LEVEL.
            A FEW OTHER TREES WERE BLOWN DOWN IN THE AREA.

0305 PM     TSTM WND DMG     3 N VIDA JUNCTION       32.62N 86.68W
03/26/2011                   AUTAUGA            AL   AMATEUR RADIO

            MOBILE HOME DESTROYED.

0305 PM     TSTM WND DMG     VIDA JUNCTION           32.57N 86.68W
03/26/2011                   AUTAUGA            AL   EMERGENCY MNGR

            TREES DOWN ALONG COUNTY RD 19 IN THE VIDA AREA.

0305 PM     TSTM WND DMG     PRATTVILLE              32.46N 86.45W
03/26/2011                   AUTAUGA            AL   EMERGENCY MNGR

            PRATTVILLE HIGH SCHOOL BASEBALL FIELD COMPLEX SUSTAINED
            DAMAGE. FENCING WAS BLOWN DOWN AND OUTBUILDINGS WERE
            DAMAGED. SMALL HAIL WAS COVERING THE GROUND SEVERAL
            INCHES DEEP.

0316 PM     HAIL             1 W LAKE WILDWOOD       33.19N 87.39W
03/26/2011  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKLE SIZE HAIL AT CAMP HORNE ALONG KEENES MILL ROAD.

0335 PM     HAIL             2 W WETUMPKA            32.54N 86.24W
03/26/2011  E0.25 INCH       ELMORE             AL   EMERGENCY MNGR

            PEA SIZE HAIL.

0338 PM     HAIL             4 WSW DEATSVILLE        32.59N 86.46W
03/26/2011  E1.00 INCH       AUTAUGA            AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN PINE LEVEL.

0353 PM     HAIL             MILLBROOK               32.48N 86.37W
03/26/2011  M1.00 INCH       ELMORE             AL   TRAINED SPOTTER

0353 PM     HAIL             PIEDMONT                33.93N 85.62W
03/26/2011  E0.75 INCH       CALHOUN            AL   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED IN PIEDMONT.

0356 PM     HAIL             2 WNW MILLBROOK         32.49N 86.41W
03/26/2011  E0.75 INCH       ELMORE             AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL.

0400 PM     HAIL             3 SSE VALLEY            32.79N 85.16W
03/26/2011  M1.75 INCH       CHAMBERS           AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED IN THE HUGLEY COMMUNITY.

0406 PM     HAIL             4 W SHELBY COUNTY AIRPO 33.18N 86.85W
03/26/2011  E1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT SHELBY COUNTY ACADEMY ON
            COUNTY ROAD 16.

0410 PM     HAIL             6 ESE MONTGOMERY        32.32N 86.19W
03/26/2011  E0.50 INCH       MONTGOMERY         AL   AMATEUR RADIO

            QUARTER TO HALF INCH HAIL 1.5 IN BRIDLE BROOK FARMS
            SUBDIVISION.

0410 PM     HAIL             CALERA                  33.10N 86.75W
03/26/2011  E1.00 INCH       SHELBY             AL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS QUARTER SIZE HAIL.

0410 PM     HAIL             VALLEY                  32.82N 85.18W
03/26/2011  E1.00 INCH       CHAMBERS           AL   PUBLIC

            QUARTER SIZE HAIL

0414 PM     HAIL             CALERA                  33.10N 86.75W
03/26/2011  E0.88 INCH       SHELBY             AL   AMATEUR RADIO

            NICKEL SIZE HAIL.

0414 PM     FUNNEL CLOUD     1 S SHELBY COUNTY AIRPO 33.16N 86.78W
03/26/2011                   SHELBY             AL   AMATEUR RADIO

            FUNNEL CLOUD.

0415 PM     TSTM WND DMG     3 NW MONTEVALLO         33.14N 86.89W
03/26/2011                   SHELBY             AL   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN IN THE COMMUNITY OF PEA RIDGE.

0420 PM     HAIL             5 E MARKTON             33.89N 85.92W
03/26/2011  E0.88 INCH       CALHOUN            AL   TRAINED SPOTTER

            NICKEL SIZE HAIL AT SILVER LAKES GOLF COURSE

0420 PM     FUNNEL CLOUD     1 S CALERA              33.09N 86.75W
03/26/2011                   SHELBY             AL   PUBLIC

            PUBLIC REPORT OF FUNNEL CLOUD.

0424 PM     FUNNEL CLOUD     4 S SHELBY COUNTY AIRPO 33.12N 86.78W
03/26/2011                   SHELBY             AL   AMATEUR RADIO

            FUNNEL CLOUD AND SIGNIFICANT ROTATION OBSERVED AT COUNTY
            ROAD 25 AND INTERSTATE 65.

0450 PM     HAIL             TALLADEGA SPRINGS       33.12N 86.44W
03/26/2011  E0.50 INCH       TALLADEGA          AL   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED BY LAY LAKE VFD.

0455 PM     TSTM WND DMG     5 SE CLAYTON            31.83N 85.39W
03/26/2011                   BARBOUR            AL   EMERGENCY MNGR

            TREES DOWN.

0550 PM     HAIL             BLOUNTSVILLE            34.10N 86.58W
03/26/2011  E0.88 INCH       BLOUNT             AL   EMERGENCY MNGR

            LAW ENFORCEMENT REPORTS NICKLE SIZE HAIL.

0600 PM     TSTM WND DMG     SNEAD                   34.12N 86.40W
03/26/2011                   BLOUNT             AL   EMERGENCY MNGR

            LARGE METAL SIGN BLOWN DOWN. ESTIMATED WIND GUST OF 60
            MPH.

0630 PM     HAIL             MOUNTAINBORO            34.15N 86.13W
03/26/2011  E1.00 INCH       ETOWAH             AL   PUBLIC

            QUARTER SIZE HAIL.

0640 PM     HAIL             2 NW DETROIT            34.05N 88.19W
03/26/2011  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

            QUARTER SIZE HAIL.

0655 PM     HAIL             GADSDEN                 34.01N 86.01W
03/26/2011  M1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL IN GADSDEN AND HEAVY RAIN IN GADSDEN
            AND RAINBOW CITY.

0700 PM     HAIL             5 NE GUIN               34.02N 87.85W
03/26/2011  E1.00 INCH       MARION             AL   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL ALONG I-22 NORTHEAST OF GUIN.

0713 PM     HAIL             GUIN                    33.97N 87.91W
03/26/2011  E0.25 INCH       MARION             AL   EMERGENCY MNGR

            PEA SIZE HAIL IN GUIN AND TWIN.

0716 PM     HAIL             ELLISVILLE              34.06N 85.61W
03/26/2011  E0.25 INCH       CHEROKEE           AL   EMERGENCY MNGR

            PEA SIZE HAIL ALONG HIGHWAY 9.

0717 PM     HAIL             ELLISVILLE              34.06N 85.61W
03/26/2011  E1.25 INCH       CHEROKEE           AL   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL IN ELLISVILLE ALONG
            HIGHWAY 9.

0733 PM     HAIL             KANSAS                  33.90N 87.55W
03/26/2011  E1.00 INCH       WALKER             AL   PUBLIC

            DIME TO QUARTER SIZE HAIL ON RUTLEDGE STREET IN KANSAS.

0745 PM     HAIL             ELDRIDGE                33.92N 87.62W
03/26/2011  M1.00 INCH       WALKER             AL   AMATEUR RADIO

            ONE INCH HAIL COVERING THE GROUND IN ELDRIDGE.

0752 PM     HAIL             3 S LUPTON              33.90N 87.40W
03/26/2011  E1.75 INCH       WALKER             AL   PUBLIC

            GOLF BALL SIZE HAIL IN SARAGOSSA.

0756 PM     HAIL             JASPER                  33.85N 87.27W
03/26/2011  E0.50 INCH       WALKER             AL   BROADCAST MEDIA

            DIME SIZE HAIL.

0813 PM     HAIL             JASPER                  33.85N 87.27W
03/26/2011  E1.50 INCH       WALKER             AL   PUBLIC

            PING PONG BALL SIZE IN JASPER.

0815 PM     HAIL             JASPER                  33.85N 87.27W
03/26/2011  E0.88 INCH       WALKER             AL   PUBLIC

            NICKEL SIZE HAIL.

0834 PM     TSTM WND DMG     2 S EMPIRE              33.78N 87.01W
03/26/2011                   WALKER             AL   PUBLIC

            TREES DOWN AND OUT BUILDINGS DAMAGED ALONG EMPIRE ROAD AT
            DRUMMOND SWITCH.

0840 PM     HAIL             5 WNW HACKLEBURG        34.31N 87.91W
03/26/2011  E1.75 INCH       MARION             AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL ALONG STATE ROUTE 172 NEAR THE
            MARION/FRANKLIN COUNTY LINE.

0845 PM     HAIL             2 W HALEYVILLE          34.24N 87.65W
03/26/2011  E1.75 INCH       MARION             AL   PUBLIC

            GOLF BALL SIZE HAIL.

0854 PM     HAIL             HALEYVILLE              34.24N 87.62W
03/26/2011  E1.75 INCH       WINSTON            AL   PUBLIC

            HAIL AT LEAST GOLF BALL SIZE.

0859 PM     HAIL             ADDISON                 34.20N 87.18W
03/26/2011  E1.00 INCH       WINSTON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL IN ADDISON.

0900 PM     HAIL             3 N GADSDEN             34.05N 86.01W
03/26/2011  E1.75 INCH       ETOWAH             AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED NEAR GADSDEN.

0900 PM     HAIL             3 N GADSDEN             34.05N 86.01W
03/26/2011  E1.75 INCH       ETOWAH             AL   TRAINED SPOTTER

            GOLF BALL SIZE HAIL JUST NORTH OF GADSDEN.

0912 PM     HAIL             CENTER POINT            33.64N 86.68W
03/26/2011  E0.75 INCH       JEFFERSON          AL   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED BY SHERIFF DEPARTMENT ALONG
            CENTER POINT PARKWAY..

0913 PM     HAIL             TRUSSVILLE              33.64N 86.59W
03/26/2011  E1.00 INCH       JEFFERSON          AL   PUBLIC

            QUARTER SIZE HAIL AT COLONNIAL PINNACLE MALL.

0915 PM     HAIL             1 NE TRUSSVILLE         33.65N 86.58W
03/26/2011  E0.50 INCH       JEFFERSON          AL   NWS EMPLOYEE

0924 PM     HAIL             SHOTSVILLE              34.26N 88.13W
03/26/2011  E1.75 INCH       MARION             AL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL IN SHOTTSVILLE.

0924 PM     HAIL             5 W HAMILTON            34.14N 88.08W
03/26/2011  E0.25 INCH       MARION             AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN THE COMMUNITY OF BARNESVILLE.

0925 PM     HAIL             1 WNW HAMILTON          34.15N 88.00W
03/26/2011  E1.00 INCH       MARION             AL   PUBLIC

            PEA TO QUARTER SIZE HAIL.

1015 PM     HAIL             JASPER                  33.85N 87.27W
03/26/2011  E1.00 INCH       WALKER             AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

1022 PM     HAIL             7 N JASPER              33.95N 87.27W
03/26/2011  E0.88 INCH       WALKER             AL   AMATEUR RADIO

            NICKEL SIZE HAIL COVERING THE GROUND.

1023 PM     HAIL             JASPER                  33.85N 87.27W
03/26/2011  E2.00 INCH       WALKER             AL   PUBLIC

            HAIL UP TO 2 INCHES IN DIAMETER REPORTED.

1030 PM     TSTM WND DMG     OXFORD                  33.60N 85.83W
03/26/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

1037 PM     HAIL             IRONDALE                33.54N 86.71W
03/26/2011  E0.88 INCH       JEFFERSON          AL   NWS EMPLOYEE

1041 PM     HAIL             4 WSW VANDIVER          33.45N 86.58W
03/26/2011  E0.50 INCH       SHELBY             AL   NWS EMPLOYEE

1044 PM     HAIL             VERNON                  33.76N 88.11W
03/26/2011  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

            QUARTER SIZE HAIL FALLING IN VERNON.

1105 PM     HAIL             BELK                    33.65N 87.93W
03/26/2011  E0.50 INCH       FAYETTE            AL   PUBLIC

1106 PM     HAIL             10 SSE HEFLIN           33.52N 85.52W
03/26/2011  M1.00 INCH       CLEBURNE           AL   PUBLIC

            PUBLIC REPORT OF QUARTER SIZED HAIL ON COUNTY ROAD
            5...NEAR MICAVILLE.

1118 PM     HAIL             BIRMINGHAM              33.53N 86.80W
03/26/2011  E0.75 INCH       JEFFERSON          AL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL REPORTED IN CRESTWOOD.

0805 AM     HAIL             ALABASTER               33.25N 86.82W
03/27/2011  M0.75 INCH       SHELBY             AL   NWS EMPLOYEE

0812 AM     HAIL             EUTAW                   32.84N 87.89W
03/27/2011  E0.25 INCH       GREENE             AL   AMATEUR RADIO

0912 AM     HAIL             LIVINGSTON              32.60N 88.19W
03/27/2011  M0.75 INCH       SUMTER             AL   EMERGENCY MNGR

1005 AM     HAIL             10 E MONTGOMERY         32.35N 86.11W
03/27/2011  E0.50 INCH       MONTGOMERY         AL   PUBLIC

1005 AM     HAIL             MONTGOMERY              32.35N 86.28W
03/27/2011  M0.50 INCH       MONTGOMERY         AL   EMERGENCY MNGR

1012 AM     HAIL             ENTERPRISE              32.74N 86.62W
03/27/2011  M1.75 INCH       CHILTON            AL   TRAINED SPOTTER

1015 AM     HAIL             VERBENA                 32.75N 86.51W
03/27/2011  M1.00 INCH       CHILTON            AL   PUBLIC

1243 PM     HAIL             10 SE SEALE             32.19N 85.05W
03/27/2011  M1.75 INCH       RUSSELL            AL   TRAINED SPOTTER

0135 PM     HAIL             EUFAULA                 31.89N 85.15W
03/27/2011  M1.50 INCH       BARBOUR            AL   LAW ENFORCEMENT

0927 PM     HAIL             3 SE HALEYVILLE         34.21N 87.58W
03/27/2011  E0.25 INCH       WINSTON            AL   BROADCAST MEDIA

            BETWEEN HALEYVILLE AND DOUBLE SPRINGS

1018 PM     HAIL             TALLASSEE               32.54N 85.89W
03/27/2011  E0.25 INCH       ELMORE             AL   EMERGENCY MNGR

1019 PM     HAIL             TALLASSEE               32.54N 85.89W
03/27/2011  E1.00 INCH       ELMORE             AL   AMATEUR RADIO

            PEA TO QUARTER SIZE HAIL FELL IN AND AROUND TALLASSEE IN
            ELMORE AND TALLAPOOSA COUNTIES. THE HAIL COMPLETELY
            COVERED THE GROUND.

1039 PM     HAIL             NOTASULGA               32.56N 85.67W
03/27/2011  E1.00 INCH       MACON              AL   BROADCAST MEDIA

            QUARTER SIZE HAIL AND TREE LIMBS DOWN IN NOTASULGA.

1045 PM     HAIL             BEAUREGARD              32.54N 85.37W
03/27/2011  E0.50 INCH       LEE                AL   EMERGENCY MNGR

1133 PM     HAIL             FORT MITCHELL           32.34N 85.02W
03/27/2011  E1.50 INCH       RUSSELL            AL   BROADCAST MEDIA

1137 PM     HAIL             PHENIX CITY             32.47N 85.01W
03/27/2011  E1.50 INCH       RUSSELL            AL   BROADCAST MEDIA

            HAIL ONE AND ONE HALF INCH IN DIAMETER...MAYBE LARGER
            NEAR HIGHWAY 165 IN PHENIX CITY.

1137 PM     HAIL             2 NNW FORT MITCHELL     32.36N 85.03W
03/27/2011  E0.75 INCH       RUSSELL            AL   LAW ENFORCEMENT

            DIME TO PENNY HAIL NEAR MOUNT OLIVE DRIVE AND HIGHWAY
            165.

1248 AM     HAIL             TUSCALOOSA              33.24N 87.54W
03/28/2011  E0.75 INCH       TUSCALOOSA         AL   LAW ENFORCEMENT

            PENNY HAIL ON MCFARLAND AND HIGHWAY 216

1259 AM     HAIL             TUSCALOOSA              33.24N 87.54W
03/28/2011  E0.25 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

0129 AM     HAIL             BESSEMER                33.38N 86.96W
03/28/2011  E0.50 INCH       JEFFERSON          AL   PUBLIC

            DIME SIZE HAIL COVERING THE GROUND

0131 AM     HAIL             2 NW HOOVER             33.40N 86.84W
03/28/2011  E0.88 INCH       JEFFERSON          AL   BROADCAST MEDIA

            NICKEL HAIL AT ROSS BRIDGE

0140 AM     HAIL             CAHABA HEIGHTS          33.46N 86.73W
03/28/2011  E0.50 INCH       JEFFERSON          AL   BROADCAST MEDIA

            DIME SIZE HAIL AT HIGHWAY 459 AND HIGHWAY 280

&&

LINHARES
Special weather statement, Mar 28, 1:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 AM CDT MON MAR 28 2011

ALZ021-280730-
CLEBURNE AL-
143 AM CDT MON MAR 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE COUNTY UNTIL
230 AM CDT...

AT 143 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HEFLIN...MOVING EAST AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EDWARDSVILLE...
  FRUITHURST...
  ABERNATHY...
  MUSCADINE...
  I 20 WELCOME CENTER...

&&

LAT...LON 3352 8564 3363 8566 3365 8564 3371 8564
      3376 8536 3375 8535 3360 8532 3357 8532
TIME...MOT...LOC 0643Z 258DEG 52KT 3363 8555

75

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:03 PM CDTSpecial Weather StatementBMXBarbour42 min
Mar 27, 8:32 PM CDTSpecial Weather StatementBMXMontgomery43 min
Mar 27, 8:51 PM CDTSpecial Weather StatementBMXFayette, Lamar39 min
Mar 27, 9:05 PM CDTSpecial Weather StatementBMXAutauga40 min
Mar 27, 9:34 PM CDTSpecial Weather StatementBMXWalker, Winston41 min
Mar 27, 9:43 PM CDTSpecial Weather StatementBMXCoosa, Elmore, Tallapoosa47 min
Mar 27, 10:15 PM CDTSevere Thunderstorm WarningBMXElmore, Lee, Macon, Tallapoosa30 min
Mar 27, 10:30 PM CDTSpecial Weather StatementBMXWinston45 min
Mar 27, 10:31 PM CDTSpecial Weather StatementBMXChambers, Tallapoosa44 min
Mar 27, 10:36 PM CDTSevere Thunderstorm WarningBMXLee, Macon, Russell39 min
Mar 27, 11:13 PM CDTSpecial Weather StatementBMXRussell47 min
Mar 27, 11:16 PM CDTSevere Thunderstorm WarningBMXLee, Russell29 min
Mar 27, 11:28 PM CDTSpecial Weather StatementBMXRandolph47 min
Mar 27, 11:30 PM CDTSpecial Weather StatementBMXBlount45 min
Mar 27, 11:58 PM CDTSpecial Weather StatementBMXEtowah47 min
Mar 28, 12:03 AM CDTSevere Thunderstorm WarningBMXMarion42 min
Mar 28, 12:31 AM CDTSpecial Weather StatementBMXTuscaloosa44 min
Mar 28, 12:50 AM CDTSpecial Weather StatementBMXMarion, Winston40 min
Mar 28, 12:57 AM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa48 min
Mar 28, 1:13 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa47 min
Mar 28, 1:32 AM CDTSevere Thunderstorm WarningBMXMarion, Winston43 min
Mar 28, 1:44 AM CDTSevere Thunderstorm WarningBMXShelby28 min
Mar 28, 1:46 AM CDTSpecial Weather StatementBMXBlount, Etowah44 min
Mar 28, 1:50 AM CDTSevere Thunderstorm WarningBMXCalhoun, Jefferson, St. Clair, Shelby, Talladega40 min
Mar 28, 2:10 AM CDTSpecial Weather StatementBMXMarion50 min
Mar 28, 2:25 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne31 min
Mar 28, 2:42 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne14 min
Mar 28, 2:47 AM CDTSpecial Weather StatementBMXClay43 min
Mar 28, 3:16 AM CDTSpecial Weather StatementBMXJefferson, St. Clair44 min
Mar 28, 3:21 AM CDTSpecial Weather StatementBMXMarshall39 min
Mar 28, 3:24 AM CDTSpecial Weather StatementBMXEtowah51 min
Mar 28, 3:25 AM CDTSpecial Weather StatementBMXCleburne20 min

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.